Iterative reproducing kernel method for solving second-order integrodifferential equations of Fredholm type. (English) Zbl 1442.65458

Summary: We present an efficient iterative method for solving a class of nonlinear second-order Fredholm integrodifferential equations associated with different boundary conditions. A simple algorithm is given to obtain the approximate solutions for this type of equations based on the reproducing kernel space method. The solution obtained by the method takes form of a convergent series with easily computable components. Furthermore, the error of the approximate solution is monotone decreasing with the increasing of nodal points. The reliability and efficiency of the proposed algorithm are demonstrated by some numerical experiments.


65R20 Numerical methods for integral equations
45B05 Fredholm integral equations
45J05 Integro-ordinary differential equations
Full Text: DOI


[1] Hamlin, D.; Leary, R., Methods for using an integro-differential equation as a model of tree height growth, Canadian Journal of Forest Research, 17, 5, 353-356 (1987)
[2] Tari, A., The differential transform method for solving the model describing biological species living together, Iranian Journal of Mathematical Sciences & Informatics, 7, 2, 63-74 (2012) · Zbl 1304.65279
[3] Leverentz, A., An Integrodifferential Equation Modeling 1-D Swarming Behavior (2008), Claremont, Calif, USA: Harvey Mudd College, Claremont, Calif, USA
[4] Egorov, A. I.; Kogut, P. I., On the state stability of a system of integro-differential equations of nonstationary aeroelasticity, Journal of Mathematical Sciences, 70, 1578-1585 (1994) · Zbl 0838.73051
[5] Wang, X.; Cao, J.; Huang, J. Z., Analysis of variance of integro-differential equations with application to population dynamics of cotton aphids, Journal of Agricultural, Biological, and Environmental Statistics, 18, 4, 475-491 (2013) · Zbl 1303.62098
[6] Jackiewicz, Z.; Rahman, M.; Welfert, B. D., Numerical solution of a Fredholm integro-differential equation modelling θ˙-neural networks, Applied Mathematics and Computation, 195, 2, 523-536 (2008) · Zbl 1132.65116
[7] Barnard, A. C.; Duck, I. M.; Lynn, M. S., The application of electromagnetic theory to electrocardiology. I. Derivation of the integral equations, Biophysical Journal, 7, 5, 443-462 (1967)
[8] Bloom, F., Asymptotic bounds for solutions to a system of damped integro-differential equations of electromagnetic theory, Journal of Mathematical Analysis and Applications, 73, 2, 524-542 (1980) · Zbl 0434.45018
[9] Nazarov, A. L.; Romanov, V. G., A uniqueness theorem in the inverse problem for the integrodifferential electrodynamics equations, Journal of Applied and Industrial Mathematics, 6, 4, 460-468 (2012) · Zbl 1324.35209
[10] Lakshmikantham, V.; Rao, M. R. M., Theory of Integro-Differential Equations (1995), London, UK: Gordon and Breach, London, UK · Zbl 0849.45004
[11] Geng, F., Solving integral equations of the third kind in the reproducing kernel space, Bulletin of the Iranian Mathematical Society, 38, 3, 543-551 (2012) · Zbl 1291.45002
[12] Agarwal, R. P., Boundary value problems for higher order integro-differential equations, Nonlinear Analysis: Theory, Methods and Applications, 7, 3, 259-270 (1983) · Zbl 0505.45002
[13] Enright, W. H.; Hu, M., Continuous Runge-Kutta methods for neutral Volterra integro-differential equations with delay, Applied Numerical Mathematics, 24, 2-3, 175-190 (1997) · Zbl 0876.65089
[14] van der Houwen, P. J.; Sommeijer, B. P., Euler-Chebyshev methods for integro-differential equations, Applied Numerical Mathematics, 24, 2-3, 203-218 (1997) · Zbl 0881.65141
[15] Avudainayagam, A.; Vani, C., Wavelet-Galerkin method for integro-differential equations, Applied Numerical Mathematics, 32, 3, 247-254 (2000) · Zbl 0955.65100
[16] Maleknejad, K.; Mahmoudi, Y., Taylor polynomial solution of high-order nonlinear Volterra-Fredholm integro-differential equations, Applied Mathematics and Computation, 145, 2-3, 641-653 (2003) · Zbl 1032.65144
[17] Hashim, I., Adomian decomposition method for solving BVPs for fourth-order integro-differential equations, Journal of Computational and Applied Mathematics, 193, 2, 658-664 (2006) · Zbl 1093.65122
[18] Al-Smadi, M.; Abu Arqub, O.; Shawagfeh, N., Approximate solution of BVPs for 4th-order IDEs by using RKHS method, Applied Mathematical Sciences, 6, 49-52, 2453-2464 (2012) · Zbl 1264.45012
[19] Abu Arqub, O.; Al-Smadi, M.; Momani, S., Application of reproducing kernel method for solving nonlinear Fredholm-Volterra integrodifferential equations, Abstract and Applied Analysis, 2012 (2012) · Zbl 1253.65200
[20] Al-Smadi, M.; Abu Arqub, O.; Momani, S., A computational method for two-point boundary value problems of fourth-order mixed integrodifferential equations, Mathematical Problems in Engineering, 2013 (2013) · Zbl 1299.65297
[21] Arqub, O. A.; Al-Smadi, M.; Shawagfeh, N., Solving Fredholm integro-differential equations using reproducing kernel Hilbert space method, Applied Mathematics and Computation, 219, 17, 8938-8948 (2013) · Zbl 1288.65181
[22] AL-Smadi, M. H.; Altawallbeh, Z. K., Solution of system of Fredholm integro-differential equations by RKHS method, International Journal of Contemporary Mathematical Sciences, 8, 9-12, 531-540 (2013)
[23] El-Ajou, A.; Abu Arqub, O.; Momani, S., Homotopy analysis method for second-order boundary value problems of integrodifferential equations, Discrete Dynamics in Nature and Society, 2012 (2012) · Zbl 1248.65084
[24] Sweilam, N. H., Fourth order integro-differential equations using variational iteration method, Computers & Mathematics with Applications, 54, 7-8, 1086-1091 (2007) · Zbl 1141.65399
[25] Zhao, J.; Corless, R. M., Compact finite difference method for integro-differential equations, Applied Mathematics and Computation, 177, 1, 271-288 (2006) · Zbl 1331.65180
[26] Liz, E.; Nieto, J. J., Boundary value problems for second order integro-differential equations of Fredholm type, Journal of Computational and Applied Mathematics, 72, 2, 215-225 (1996) · Zbl 0857.45006
[27] Aronszajn, N., Theory of reproducing kernels, Transactions of the American Mathematical Society, 68, 3, 337-404 (1950) · Zbl 0037.20701
[28] Geng, F., A new reproducing kernel Hilbert space method for solving nonlinear fourth-order boundary value problems, Applied Mathematics and Computation, 213, 1, 163-169 (2009) · Zbl 1166.65358
[29] Li, C..; Cui, M., The exact solution for solving a class nonlinear operator equations in the reproducing kernel space, Applied Mathematics and Computation, 143, 2-3, 393-399 (2003) · Zbl 1034.47030
[30] Al-Smadi, M.; Abu Arqub, O.; El-Ajuo, A., A numerical method for solving systems of first-order periodic boundary value problems, Journal of Applied Mathematics, 2014 (2014) · Zbl 1406.65050
[31] Shawagfeh, N.; Abu Arqub, O.; Momani, S., Analytical solution of nonlinear second-order periodic boundary value problem using reproducing kernel method, Journal of Computational Analysis and Applications, 16, 750-762 (2014) · Zbl 1318.34036
[32] Geng, F.; Cui, M., Homotopy perturbation-reproducing kernel method for nonlinear systems of second order boundary value problems, Journal of Computational and Applied Mathematics, 235, 8, 2405-2411 (2011) · Zbl 1209.65078
[33] Abu Arqub, O., An iterative method for solving fourth-order boundary value problems of mixed type integro-differential equations · Zbl 1209.65078
[34] Pashazadeh Atabakan, Z.; Kılıçman, A.; Nasab, A. K., On spectral homotopy analysis method for solving linear Volterra and Fredholm integrodifferential equations, Abstract and Applied Analysis, 2012 (2012) · Zbl 1259.65217
[35] Yalçınbaş, S.; Sezer, M., The approximate solution of high-order linear Volterra-Fredholm integro-differential equations in terms of Taylor polynomials, Applied Mathematics and Computation, 112, 2-3, 291-308 (2000) · Zbl 1023.65147
[36] Hosseini, S. M.; Shahmorad, S., Tau numerical solution of Fredholm integro-differential equations with arbitrary polynomial bases, Applied Mathematical Modelling, 27, 2, 145-154 (2003) · Zbl 1047.65114
[37] Pashazadeh Atabakan, Z.; Nasab, A. K.; Kılıçman, A.; Eshkuvatov, Z. K., Numerical solution of nonlinear Fredholm integro-differential equations using spectral homotopy analysis method, Mathematical Problems in Engineering, 2013 (2013) · Zbl 1299.65306
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.